Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

On Poincaré's bounds for higher eigenvalues


Author: William Stenger
Journal: Bull. Amer. Math. Soc. 72 (1966), 715-718
DOI: https://doi.org/10.1090/S0002-9904-1966-11566-5
MathSciNet review: 0209892
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. Poincaré, Sur les équations aux dérivées partielles de la physique mathématique, Amer. J. Math. 12 (1890), 211-294. MR 1505534
  • 2. G. Pólya, Estimates for eigenvalues, Studies in Mathematics and Mechanics, presented to Richard von Mises, Academic Press, New York, 1954, pp. 200-207. MR 65777
  • 3. G. Pólya and M. Schiffer, Convexity of functionals by transplantation, J. Analyse Math. 3 (1954), 245-345. MR 66530
  • 4. A. Weinstein, Intermediate problems and the maximum-minimum theory of eigenvalues, J. Math. Mech. 12 (1963), 235-246. MR 155083
  • 5. A. Weinstein, An invariant formulation of the new maximum-minimum theory of eigenvalues, J. Math. Mech. (to appear); Notices Amer. Math. Soc. 13 (1966), 384. MR 212604


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1966-11566-5

American Mathematical Society